Addiction: Substance Abuse Community
Can you have withdrawals symptoms from Lyrica?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Can you have withdrawals symptoms from Lyrica?

I am even embarassed to even share my story with you.  I have abused prescription drugs since my high school days.  And I did get clean from some of them.  But when the doctor put me on Lyrica for my fibromyalia (fibromyalgia), (I'm so ashamed to tell this), but I found that by taking 6 Lyrica capsules (90 mgs each) at one time, it made me feel really good.  This last time I went through bottle in about a week and I feel Horrible!  
I did not know coming off of Lyrica could make you so sick.
Can someone help me?
Thank you,
Dumb
Related Discussions
14 Comments Post a Comment
Blank
Avatar_f_tn
Hi!!
  Just wanted to say that I took Lyrica for a couple of months,  now on Neurotin, 600mg 3x a  day.  For fibro,  the lyrica didn't seem to help me any better than the neurotin,  which I am sure helps more than I am giving it credit for.  Anyway the neurotin is covered by my ins. and the lyrica isn't.  No, I had no idea a person could get high from the lyrica.  I do understand some people do say that it needs to be tappered off, not quit.  I do not know of any side effects from it tho.  ?but I am sure it can cause them.  Abt. all you can do is treat the symptoms,  check and see if there are any negative things that can cause you more illness.  Please post back and let us know how you are.  
I am sure others will come on and post of their experiences too.

Ella
Blank
Avatar_f_tn
How kind of you to reply.  This is my first time here, and I was afraid that no one would even notice me or answer me.
Thank you, and I am Dumb.  I know better than to take more than is prescribed.
Blank
Avatar_f_tn
No, you aren't !!  Everybody learns while they go through life.  I am just glad that we have these forums so people can get information and share it too.  

What are your symptoms?  Do you think you need to call your Dr. or nurse?

El
Blank
Avatar_f_tn
At first I had horrible diareah, then night sweats, but the worst is I feel so bad, and I'm so weak.  I can't get out of bed or function.  I just feel miserable.  Do you know if anyone else has abused Lyric
Thank you, DB
Blank
Avatar_f_tn
I think if you go through the other pages of posts you maybe find others who have used lyrica.  Perhaps try a search on here and see if it pulls up any thing on the subject. I know I have seen it before.  Also try to addiction forum and perhaps other forums may have posts on it too.  Try the search first.
Definately sounds like you are having w/d symptoms to me!
Ella
Blank
Avatar_f_tn
If you are going through a months supply in a week that may be why you are sick.  Lyrica in high doses can cause the squirties, and dropping that much in a weeks time can wear your body out.....if you are not on it on a continuous basis....your probably not withdrawal rather overdosing yourself.......

Please be ever so careful.....its not a med to mess around with.  Serious consequences can come from abusing Lyrica........

Luv,
Nauty.........
Blank
Avatar_f_tn
I am supposed to take 3 Lyricas (90 mg each)  a day: a.m., noon, and pm.  But because I am an addict and dumb, I started taking 6 at one time because it makes me high.  So I took anywhere from 12 to 18 a day.  Now I am out and feel horrible.  I already withdrew from oxys and that was the worst of the worst.  But I didn't know Lyrica would cause withdrawal symptoms.  Have you ever abused Lyrica?
Thanks for writing back.  I really appreciate it.  I'm new here and I was afraid no one would even answer me.  At least you and Ella saw my distress.
Thank you,
DB
Blank
306455_tn?1288865671
Welcome to the forum. I really don't know much about Lyrica, but I goggled "Lyrica abuse and withdrawals" and found this site (amoung many others.)
http://epilepsy.emedtv.com/lyrica/lyrica-withdrawal.html
Hope it helps. You can goggle it yourself and read a lot of other info.
You don't need to feel dumb here on this forum, we're all here to help.
Blank
Avatar_f_tn
Thank you so much.  I will definitely do that.  I have been up all night, no sleep and I have to drive about 30 miles to town.  
But thank you for providing that informatiion.
DB
Blank
306455_tn?1288865671
No problem. Keep posting and let us know how you're doing.
Blank
Avatar_f_tn
I have been doun the same thing for 5 yrs =( the withdraw is horrible and I say every time I'm never going to do that again but then I turn around and do it the day they fil it again
Blank
Avatar_f_tn
You aren't nuts, Lyrica is horrific to withdraw from.  I can't wait until this is over.  I am fortunate because I have a DR that spends much time with me in helping me cope with the break from this junk.  I am also withdrawing from Zoloft and just got off Clonozapam for RLS.  So, you aren't alone in your pain and it isn't in your imagination.  What frustrates me is that the Pharmaceutical Co. hasn't been on the front page news.  This is a dangerous drug with potentially dangerous withdraw complications.  
Blank
Avatar_f_tn
I have been on lyrica for over two years and had to be taken off it because it was making me have SEVERE side effects like making it so I literally could not feel my body if I was still....not just numb, but actually no sense that it was there. Would scare the crap out of me to the point where I was afraid I had injured spine. Would have to move the affected areas in order to feel them and once I stopped moving them, they would go back to waves of complete lack of sensation.  I have been tapered off it from the 100 mg 3 times a day down to coming off it very recently... Was tapered off over the course of 3 months and when I just came off it earlier this week I have been in EXCRUCIATING pain everywhere. Not just in places where I was having issues with before either. I have also been having seizures (I have them anyway but this is different, sensation like someone is tazering me with shocks hitting whole body. I can't speak to the GI issues because I already have bad ones... Though my entire abdomen and stomach is extremely painful right now. I can barely make it to the bathroom it hurts so much. You are definitely having withdrawal symptoms. And I also need you to understand how extremely dangerous that this medicine is. Please, have your doctor get you off it permanently. Even without taking more than the prescribed dosing it can cause severe and even life threatening seizures on or after coming off it.
Blank
Avatar_f_tn
this medicine can cause seizures in patients who were using it I just seizure medication partial seizures you're not going to start getting them if you stop taking lyrica you may experience some withdrawal like symptoms or experienced discontinuation syndrome which is usually your insomnia restlessness depression as well as your initial symptoms that you had that caused you to start this medication I have been on Lyrica for I have been on Lyrica for the last year and 8 months of those mitosis been 150 milligrams twice a day I have had two occasions where I had to go without this medication the first time I experienced a lot of hot flashes restlessness and insomnia the second timeI went without this mad I didn't notice a difference at all I went two weeks without my medication and I wouldn't have known that I stopped I guess it must be what the state of your bodies in at the time you discontinueyouth however on the packaging and most doctors do not advise quitting cold turkey due to the symptoms but they suggest a taper it does not need to be a long drawn out process it can be something fairly quick again everyone's tolerance to discontinuation syndrome of a variety of different medications is very different than the next person's doctors and patientsmust weigh the pros and the cons when it comes to starting a new medication and stopping said medication
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
2083449_tn?1381358308
Blank
Sonrissa
NV
4522800_tn?1405696702
Blank
VICourageous
ID
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
Avatar_f_tn
Blank
motye51